Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Elevated Lfts And Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

...go. Serious PN can cause difficulty walking or standing. What Causes PN? PN can be caused by HIV infection of nerve cells, by drugs used to treat HIV or other health problems, or other factors. Risk factors for PN include higher HIV viral load, diabetes, age greater than 50, and heavy alcohol use. Other risk factors are the use of cocaine or amphetamines, cancer treatments, thyroid disease, or deficiency of vitamin B12 or vitamin E. A...
Ask the Experts

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity yet. I'll repost Read more »

Fatigue, Myopathy, Neuropathy, Elevated CPK

Dr. Franscino,I have been HIV pos for 10 years. I have had an undetectable viral load since starting my treatment 10 years ago. I am religious about taking my regimen. I suffer from fatigue neuro/myopathy and went on full disability about 4 years...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...seen at some prestigious medical institutions. However, in situations like yours, I would suggest a complete reevaluation by a highly competent and experienced HIV specialist. That evaluation should also include a repeat evaluation of your... Read more »

elevated liver tests

My ast was 44 and my alt was 68 does that mean that mean I may have hepatitis or is it just a fatty liver? My Dr. inform me to come back in a couple for a retest.
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
We can't tell from your enzymes alone. This just indicated "hepatitis" or inflammation of the liver. You should have testing for Hepatitis B and C if you have any risk factors. Yes fatty liver can also cause this as well. Read more »

Is peripheral neuropathy reversible?

I have been on AZT then Combivir and now Atripla for the past 19 yrs. The neuropathy in my feet is almost unbearable. I am in recovery so I refuse to take any narcotic pain medication. If I switch meds is it possible for the neuropathy to be...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...rate of peripheral neuropathy associated with them so my confidence that the neuropathy will reverse if switched around is not high but it can happen. Rarely one of the components (such as FTC) can exacerbate peripheral neuropathy. Whether there... Read more »
Articles
The Well Project

Peripheral Neuropathy and HIV/AIDS

...people who understand what you are goingthrough and can share your frustrations and applaud your successes. References Highleyman, L. (2002). Peripheral Neuropathy. Bulletin of ExperimentalTreatments for AIDS: Retrieved July 2003 from ... Read more »
The Well Project

HIV Drug Chart/Overview

...counts greater than 250 (includingpregnant women) and men with CD4 cell counts above 400 at the time of startingtreatment have a higher risk of serious liver damage. Careful dosing and livermonitoring is needed when starting Viramune. ... Read more »
Project Inform

Peripheral Neuropathy

...years before evidence of this side effect appears. Who Is at Risk? Several risk factors put people living with HIV at a higher risk for PN. These include a history of PN, higher viral load, CD4 count below 100, an AIDS-defining condition,... Read more »
The Well Project

Caring for Your Liver if You Have HIV/AIDS

...important to have blood tests that can detect liver problems earlier on. Tests for Liver Damage Simple blood tests called liver function tests (LFTs) are one of the best ways to find out if you have liver damage. LFTs should be part of... Read more »
Connect With Others

Elevated Liver Function Test After Exposure?

Posted by MiamiLat, 2 Replies
...Hello out there. Does anyone have any knowledge on liver function tests? Has anyone had elevated enzymes? My exposure occurred on 12/05/05 by having unprotected insertive anal sex with an HIV pos Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »

Neuropathy??? maybe. Your thoughts?

Posted by Anonymous, 4 Replies
...legs have been totally numb and at other times it felt like I'd been mucking around with a TENS machine that is turned up on high. I get burning in my wrists, forearms and armpits and shooting pains in the skin/tissue above my stomach. These... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left Read more »